Alert archive / Oregon / Freeze Warnings in 2006

Freeze Warning 13, NWS Medford, OR

April 17, 2006Curry County, Jackson County, Josephine County, Oregon

NWS Medford, OR issued this freeze warning at Apr 17, 2006, 10:20 AM PDT for Curry County, Jackson County, Josephine County, Oregon. It took effect at Apr 18, 2006, 12:00 AM PDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 10:20 AM PDT (17:20 UTC)
In effect from
Apr 18, 2006, 12:00 AM PDT
Expired
Apr 18, 2006, 12:56 AM PDT
In force
56 min
Issued by
NWS Medford, OR

Counties Curry County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 5.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 171720
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1020 AM PDT MON APR 17 2006


ORZ024-026-180130-
/O.UPG.KMFR.FZ.A.0006.060418T0700Z-060418T1600Z/
/O.NEW.KMFR.FZ.W.0013.060418T0700Z-060418T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
1020 AM PDT MON APR 17 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
TUESDAY FOR THE ROGUE AND ILLINOIS VALLEYS. THE FREEZE WATCH IS NO
LONGER IN EFFECT.

MOSTLY CLEAR SKIES ALONG WITH LIGHT WINDS AND COLD AIR ALOFT
ARE EXPECTED TO BRING FREEZING TEMPERATURES TO THE ROGUE AND
ILLINOIS VALLEYS TONIGHT. THE OVERNIGHT LOWS ARE EXPECTED TO RANGE
FROM 27 TO 32 DEGREES.

A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND
OTHER SENSITIVE VEGETATION.

$$
2 follow-up statements
000 
WWUS76 KMFR 172156
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 PM PDT MON APR 17 2006

ORZ024-026-180800-
/O.CON.KMFR.FZ.W.0013.060418T0700Z-060418T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
256 PM PDT MON APR 17 2006

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PDT TUESDAY FOR THE ROGUE...APPLEGATE...AND ILLINOIS VALLEYS.

MOSTLY CLEAR SKIES ALONG WITH LIGHT WINDS AND COLD AIR ALOFT ARE
EXPECTED TO BRING FREEZING TEMPERATURES TO THE ROGUE...APPLEGATE 
AND ILLINOIS VALLEYS LATE TONIGHT AND EARLY TUESDAY MORNING. THE
OVERNIGHT LOWS ARE EXPECTED TO RANGE FROM 27 TO 32 DEGREES.

A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND
OTHER SENSITIVE VEGETATION.

$$
000 
WWUS76 KMFR 180756
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1256 AM PDT TUE APR 18 2006

ORZ024-026-181600-
/O.CAN.KMFR.FZ.W.0013.000000T0000Z-060418T1600Z/
/O.NEW.KMFR.FR.Y.0001.060418T0756Z-060418T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
1256 AM PDT TUE APR 18 2006

...FREEZE WARNING IS CANCELLED...
...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE
FREEZE WARNING HAS BEEN CANCELLED. 

SLOWLY CLEARING SKIES ALONG WITH LIGHT WINDS AND COLD AIR ALOFT ARE
EXPECTED TO BRING NEAR FREEZING TEMPERATURES TO THE ROGUE...
APPLEGATE AND ILLINOIS VALLEYS LATE TONIGHT AND EARLY TUESDAY
MORNING. THE OVERNIGHT LOWS ARE EXPECTED TO RANGE FROM 33 TO 35
DEGREES....WITH AREAS OF FROST POSSIBLE BY SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
SVEN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Apr 17, 8:50 AM PDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 17, 8:50 AM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PDT MON APR 17 2006

.DISCUSSION...EXPECT A FEW SHOWERS OVER THE AREA TODAY AS THE COLD
AIR ALOFT GRADUALLY MOVES EASTWARD...WITH THE BEST CHANCE FOR
SHOWERS OVER COOS AND DOUGLAS COUNTIES AND INTO THE CASCADES AS
WELL AS OVER LAKE COUNTY ON THE EAST SIDE. THE MAIN UNCERTAINLY FOR
TODAY IS THE CHANCE OF THUNDERSTORMS ON THE EAST SIDE ESPECIALLY OVER
LAKE AND INTO NORTHEAST MODOC COUNTY. FORECAST CONDITIONS ARE
BORDERLINE FOR THUNDERSTORMS...THE NAM 12Z RUN INDICATES THAT THE
COLD AIR ALOFT AT 500 MB WILL MOVE EAST OF THE AREA AFTER 21Z WITH
THE LIFTED INDEX VALUES AROUND +1-2 AND 500 MB TEMPERATURES OF -25 TO
-30 DEG C. CURRENTLY FEEL THAT CONDITIONS WILL STABILIZE BY LATE
AFTERNOON WITH THE COLD UPPER TROUGH MOVING EAST OF OUR AREA.

OTHERWISE THE AREA WILL SEE GRADUALLY CLEARING SKIES TODAY WITH A
RIDGE BUILDING ACROSS THE REGION AND REMAINING OVER THE AREA THROUGH
THURSDAY. TEMPERATURES ARE EXPECTED TO REACH THE LOW TO MID 50S
TODAY IN THE WEST SIDE VALLEYS WITH 40S IN THE EAST SIDE VALLEYS.
TOMORROW...EXPECT TEMPERATURES TO WARM ABOUT +10 DEG F.
THEN WEDNESDAY...STRONG RIDGING WILL ALLOW CLEAR AND ABOVE NORMAL
TEMPERATURES ACROSS THE AREA. WARM CONDITIONS WILL CONTINUE INTO
THURSDAY.

UPDATED FORECAST FOR CHANCE SHOWERS OVER DOUGLAS AND COOS COUNTY
TODAY AND CHANCE OF SHOWERS OVER LAKE COUNTY THIS AFTERNOON.

.PREVIOUS DISCUSSION...
SHOWERS ARE LINGERING IN THE COLD POOL BEHIND YESTERDAYS FRONT.
THERE WILL BE LIMITED SHOWER ACTIVITY TODAY WITH AFTERNOON
HEATING PROVIDING A LITTLE BOOST TO THE INSTABILITY.

TONIGHT SKIES WILL CLEAR WINDS WILL BE LIGHT AND BEING STILL
COLD ALOFT THE VALLEYS WILL BE COLD. A FREEZE WATCH HAS BEEN
ISSUED FOR THE ROGUE VALLEY.

WITH A STRONG RIDGE TUESDAY THROUGH THURSDAY IT WILL BE CLEAR
WITH TEMPS A BIT ABOVE NORMA. NEXT SYSTEM IS A FAIRLY WEAK
FRONT THURSDAY NIGHT AND FRIDAY. AFTER THAT THE PATTERN LOOKS
UNCERTAIN BUT NO STRONG SYSTEMS ARE IN SIGHT.

&&

.AVIATION...MOSTLY VFR CONDITIONS EXCEPT FOR ISOLATED MVFR WITH
MOUNTAIN OBSCURATIONS IN WIDELY SCATTERED SHOWERS AND SNOW SHOWERS
THROUGH THIS MORNING. EXPECT VFR CONDITIONS IN THE AFTERNOON THROUGH
TONIGHT. SHOWERS WILL MAINLY BE ALONG THE COAST INTO THE UMPQUA AND
OVER THE CASCADES AND MOUNTAIN. ISOLATED SHOWERS POSSIBLE ON THE EAST
SIDE THIS AFTERNOON.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY THRU MON EVE FLORENCE-CA BORDER 0-60NM.
     FREEZE WATCH FOR ORZ024-026 TONIGHT.
CA...SMALL CRAFT ADVISORY THRU MON EVE OR BORDER-PT ST GEORGE 0-60NM.

&&

CC
Hazardous weather outlook, Apr 17, 4:40 AM PDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
440 AM PDT MON APR 17 2006

ORZ024-026-181244-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
440 AM PDT MON APR 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FREEZE WATCH IN EFFECT LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. SEE URGENT WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HESS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 11:42 PM PDTFreeze WatchMFRCurry, Jackson, Josephine11 hr

Nearby

Freeze Warnings in Oregon, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.